Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 157, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 3, 2025, 6:42 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2025, 6:42 PM CDT (23:42 UTC)
- Expired
- May 3, 2025, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 235 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:47 PM CDT, 55 minutes earlier. Its key messages:
- Updated at 545 PM CDT Sat May 3 2025
- Isolated strong storms possible for the Davis Mountains this afternoon (20-40%), then Sunday afternoon across southeast New Mexico and the Davis Mountains (30-60%).
- Higher storm chances (60-90%) Monday night, especially for the Permian Basin and Trans-Pecos regions. A few severe storms are expected, as well as the potential for some flash flooding.
Area forecast discussion, May 3, 5:47 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 547 PM CDT Sat May 3 2025 ...New AVIATION... .KEY MESSAGES... Updated at 545 PM CDT Sat May 3 2025 - Isolated strong storms possible for the Davis Mountains this afternoon (20-40%), then Sunday afternoon across southeast New Mexico and the Davis Mountains (30-60%). - Higher storm chances (60-90%) Monday night, especially for the Permian Basin and Trans-Pecos regions. A few severe storms are expected, as well as the potential for some flash flooding. && .SHORT TERM... (This afternoon through Sunday night) Issued at 126 PM CDT Sat May 3 2025 A beautiful afternoon is underway with temperatures mostly in the 70s. We are monitoring a weak disturbance that will move across the Davis Mountains over the next few hours. Upslope flow and returning moisture will lead to the development of a few showers and storms there. Some of these could be strong with small hail, but widespread severe weather is not expected. Southeast winds increase overnight helping to keep low temperatures more mild than what we saw this morning. Most locations will bottom out in the 50 by Monday morning. Sunday will be a transition day as southeasterly surface flow increases considerably. This is due to a developing upper trough to our west and lee surface troughing over the western Plains. Clouds and increasing moisture will keep temperatures in check with highs mostly in the 70s. An initial shortwave will rotate around the upper trough and eject across NM by Sunday afternoon. Low level moisture will be lacking, but shear and instability should be enough for a few showers and storms to develop across SE NM. One or two of these storms could be strong to severe with marginally severe hail and strong wind gusts the main threats. Convective activity will shift north of our area overnight as temperatures stay very mild. && .LONG TERM... (Monday through Friday) Issued at 126 PM CDT Sat May 3 2025 Any lingering convection from Sunday night will have departed by Monday morning. That afternoon, a dryline sharpens up over our western counties (roughly near the southeast New Mexico and west Texas border), extending down towards the Big Bend. Meanwhile, the main upper-level trough nears the region. Lift associated with this trough (along with difluence within the southwesterly flow) will encourage thunderstorms to develop along the dryline. East of the dryline, dewpoints in the 50s and 60s, MUCAPE of 1500-2500 J/kg, and great 0-6 km bulk shear (50-60 kts, up to 65 kts) will mean these storms are initially going to be supercellular in nature. The main hazards with these storms will be large hail and damaging winds. However, a tornado threat will exist as well, especially as the low- level jet kicks in that evening and hodographs become more favorably curved. These supercells will eventually coalesce into a line, though where exactly that occurs remains questionable at this time (right now, it looks like it will mainly affect the Permian Basin, especially northernmost portions). In any case, Monday afternoon through the overnight hours looks busy, and flash flooding may become an addition concern given the ample moisture and potential for some local downpours. Currently, PoPs range from 60-90%, especially for the Permian Basin and Trans-Pecos regions. The trough continues to translate eastward Tuesday. Winds are expected to be breezy initially (they will also be breezy Monday as the system nears), but will diminish that evening as the system departs. By Wednesday the system clears the region. Behind it comes much drier and quieter weather under quasi-zonal/northwesterly flow aloft as ridging builds out west, though a couple of lingering showers/storms cannot be totally ruled out (10-30% chance, especially in the terrain). Otherwise, temperatures remain quite pleasant through the long term. Highs will be in the upper 70s and low 80s generally, while lows will be in the 50s for most. Sprang && .AVIATION... (00Z TAFS) Issued at 545 PM CDT Sat May 3 2025 VFR continues through the period. Southeast winds will become gusty Sunday afternoon at all terminals with gust >30 kts at KMAF and KFST. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 52 76 59 78 / 0 10 20 60 Carlsbad 56 78 55 80 / 20 50 50 20 Dryden 59 78 62 84 / 10 10 20 30 Fort Stockton 59 79 60 86 / 20 20 10 40 Guadalupe Pass 53 73 51 72 / 30 50 40 10 Hobbs 51 74 55 78 / 0 30 50 40 Marfa 51 80 50 81 / 20 20 10 10 Midland Intl Airport 54 76 61 81 / 0 10 20 50 Odessa 55 75 61 81 / 0 10 20 50 Wink 58 80 60 85 / 10 20 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....13 AVIATION...29
In the hours before
Special weather statement, May 3, 5:06 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Sat May 3 2025
TXZ277-278-032245-
Davis Mountains TX-Davis Mountains Foothills TX-
506 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES AND CENTRAL
JEFF DAVIS COUNTIES THROUGH 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Kent, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo Trail Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 10427 3101 10388 3095 10385 3071 10386
3078 10427
TIME...MOT...LOC 2205Z 273DEG 8KT 3087 10414
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:06 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| May 3, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.